Tagged Articles

disorder 2 articles

New warnings placed on cholesterol-lowering statins

New warnings of serious muscle damage are being placed on the safety labels of cholesterol-lowering statins, according to the Food and Drug Administration (FDA). The revised labels state that there have been reports of immune-mediated necrotizing myopathy (IMNM) associated with statin use. IMNM is a rare disorder in which the muscle fibers suffer massive destruction. The warnings will be placed on the following statin medications: Advicor (niacin ER/lovastatin) Tablets Altoprev (lovastatin) Extended-Release Tablets Crestor (rosuvastatin calcium) Tablets Juvisync (sitagliptin/simvastatin) Tablets Lescol XL (fluvastatin sodium) Extended-Release Tablets Lipitor (atorvastatin calcium) Tablets Livalo (pitavastatin) Tablets Mevacor (lovastatin) Tablets Pravachol (pravastatin sodium) Tablets ... Read More

Prescription drug cocktails could be killing our combat veterans

Imagine dutifully serving and surviving your combat tours in the Middle East, only to return home and be killed by a prescription drug. That is apparently what is happening to hundreds of young military veterans coming back to the U.S. from Afghanistan and Iraq with Post-Traumatic Stress Disorder (PTSD) who are being treated with a cocktail of anti-psychotics, anti-depressants, sleeping pills, and other prescription drugs. Stan and Shirley White of Charleston, West Virginia, were coping with the grief of losing their son Bob, a Fort Bragg paratrooper, in Afghanistan, when their other son Andrew, who had returned home from combat ... Read More